Stokes complexes and the construction of stable finite elements with pointwise mass conservation

Richard S. Falk, Michael Neilan

Research output: Contribution to journalArticlepeer-review

58 Scopus citations

Abstract

Two families of conforming finite elements for the two-dimensional Stokes problem are developed, guided by two discrete smoothed de Rham complexes, which we coin "Stokes complexes." We show that the finite element pairs are inf-sup stable and also provide pointwise mass conservation on very general triangular meshes.

Original languageEnglish (US)
Pages (from-to)1308-1326
Number of pages19
JournalSIAM Journal on Numerical Analysis
Volume51
Issue number2
DOIs
StatePublished - 2013

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Keywords

  • Conforming
  • Divergence-free
  • Finite elements
  • Stokes

Fingerprint Dive into the research topics of 'Stokes complexes and the construction of stable finite elements with pointwise mass conservation'. Together they form a unique fingerprint.

Cite this